Vol. 15, No. 4, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Algebras of bounded sequences

Kenneth Myron Hoffman and Arlan Bruce Ramsay

Vol. 15 (1965), No. 4, 1239–1248
Abstract

Let l be the algebra of all bounded sequences of complex numbers. The primary purpose of this paper is to settle, by means of a counter-example, a conjecture about subalgebras of l: If A is a subalgebra of l which is closed under uniform convergence and separates the points of βN, then A = l.

Mathematical Subject Classification
Primary: 46.55
Secondary: 06.60
Milestones
Received: 27 August 1964
Published: 1 December 1965
Authors
Kenneth Myron Hoffman
Arlan Bruce Ramsay